MAUDE Adverse Event Report: CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F220A
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.As reported a patient underwent placement of a optease vena cava filter.The report states that the filter subsequently malfunctioned and caused filter perforation of the inferior vena cava (ivc) wall.The patient reported becoming aware of ivc perforation and other failure mode of mesenteric, approximately seven years and nine months post implant.The patient also reported chest pain related to the filter.According to the medical record the patient complained of back pain immediately prior to the filter implant.The medical records state that the patient complained of back pain immediately prior to filter implantation.The indication for the filter implant was deep vein thrombosis.The filter was placed via the right common femoral vein and deployed within the infrarenal area.The tip of the filter was placed at the level of the lowest renal vein inflow.The patient tolerated the procedure with without any immediate complications.The results of computed tomography (ct) scan done approximately seven years and nine months post implant, indicated that the filter was below the level of the renal veins.The filter struts extend beyond the inferior vena cava (ivc) lumen, the anterior strut up to 6 mm and remaining struts 4mm to 5mm.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.An unspecified of other failure mode mesenteric was reported, however due to the nature of the complaint the event could not be further clarified.Without images available for review the reported event could not be confirmed or further clarified.Chest pain does not represent a device malfunction and may be related to underling patient specific issues or other undisclosed comorbidities.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial report for this product.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a optease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to specific evidence that the filter perforates the inferior vena cava (ivc) wall.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.The medical records state that the patient complained of back pain immediately prior to filter implantation.The filter was implanted via the patient's right common femoral vein using ultrasound guidance.The filter was deployed within the infrarenal area.The tip of the filter was placed at the level of the lowest renal vein inflow.The patient tolerated the procedure with without any immediate complications.The results of computed tomography (ct) scan done approximately seven years and nine months after the index procedure indicate that the filter was below the level of the renal veins.The filter struts extend beyond the inferior vena cava (ivc) lumen, the anterior strut up to 6 mm and remaining struts 4mm to 5mm.The abdominal aorta has trace atherosclerotic calcification.Additional information received per the patient profile form (ppf) states that the patient experienced ivc perforation and mesenteric injury.The patient became aware of the reported events approximately seven years and nine months after the index procedure.The patient reports that hey continue to experience chest pain.

Brand Name
OPTEASE RETRIEVAL FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15442773
Report Number9616099-2022-05983
Device Sequence Number11917636
Product Code DTK
UDI-Device Identifier20705032009413
UDI-Public20705032009413
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Model Number466F220A
Device Catalogue Number466F220A
Device Lot Number15350806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/16/2022
Date Device Manufactured03/21/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 21-GAUGE MICROPUNCTURE NEEDLE; UNKNOWN 5 FRENCH SHEATH; UNKNOWN 6.5 FRENCH INTRODUCER; UNKNOWN MARKER CATHETER
Outcome Attributed to Adverse Event Life Threatening;
Patient Age59 YR
Patient SexFemale